Alert archive / Arkansas / Tornado Warnings in 2025
Tornado Warning 63, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at Apr 4, 2025, 5:22 PM CDT for 4 counties in Arkansas; McCurtain County, Oklahoma. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 4, 2025, 5:22 PM CDT (22:22 UTC)
- Expired
- Apr 4, 2025, 6:15 PM CDT
- In force
- 53 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.25 in
Counties Hempstead County, AR, Howard County, AR, Little River County, AR, Sevier County, AR, McCurtain County, OK
The radar
The Western Arkansas radar (KSRX), 138 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 4, 12:57 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 10.4 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1518 J/kg
- Mixed-layer CIN
- -102 J/kg
- Mixed-layer LCL
- 679 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 242 m²/s²
- 0-3 km storm-relative helicity
- 358 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 11.2
The text
As transmitted.
415
WFUS54 KSHV 042222
TORSHV
ARC057-061-081-133-OKC089-042315-
/O.NEW.KSHV.TO.W.0063.250404T2222Z-250404T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Shreveport LA
522 PM CDT Fri Apr 4 2025
The National Weather Service in Shreveport has issued a
* Tornado Warning for...
Northwestern Little River County in southwestern Arkansas...
North central Hempstead County in southwestern Arkansas...
Sevier County in southwestern Arkansas...
Howard County in southwestern Arkansas...
East central McCurtain County in southeastern Oklahoma...
* Until 615 PM CDT.
* At 522 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Horatio, moving northeast at 40 mph.
HAZARD...Tornado and half dollar size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Lockesburg around 525 PM CDT.
Dierks around 545 PM CDT.
Other locations impacted by this tornadic thunderstorm include Silver
Ridge, Cerrogordo, Oak Grove, Geneva, Central, Shinewell, Muddy Fork,
Lebanon, Wallace, and Arden.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!
&&
LAT...LON 3427 9394 3426 9392 3419 9392 3418 9382
3401 9382 3401 9375 3398 9368 3363 9435
3389 9460 3433 9394
TIME...MOT...LOC 2222Z 230DEG 34KT 3393 9429
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
$$
161 follow-up statement
651
WWUS54 KSHV 042239
SVSSHV
Severe Weather Statement
National Weather Service Shreveport LA
539 PM CDT Fri Apr 4 2025
OKC089-042249-
/O.CAN.KSHV.TO.W.0063.000000T0000Z-250404T2315Z/
McCurtain OK-
539 PM CDT Fri Apr 4 2025
...THE TORNADO WARNING FOR EAST CENTRAL MCCURTAIN COUNTY IS
CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 900 PM CDT for southwestern
Arkansas.
&&
LAT...LON 3427 9394 3426 9392 3419 9392 3418 9382
3401 9382 3401 9375 3398 9368 3365 9432
3376 9444 3400 9444 3433 9394
TIME...MOT...LOC 2239Z 230DEG 34KT 3404 9414
$$
ARC057-061-081-133-042315-
/O.CON.KSHV.TO.W.0063.000000T0000Z-250404T2315Z/
Little River AR-Hempstead AR-Sevier AR-Howard AR-
539 PM CDT Fri Apr 4 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 615 PM CDT FOR
NORTHWESTERN LITTLE RIVER...NORTH CENTRAL HEMPSTEAD...SEVIER AND
HOWARD COUNTIES...
At 539 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Lockesburg, or 8 miles southwest of Dierks, moving
northeast at 40 mph.
HAZARD...Tornado and half dollar size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Dierks around 545 PM CDT.
Other locations impacted by this tornadic thunderstorm include Muddy
Fork, Lebanon, Silver Ridge, Arden, Burg, Oak Grove, Geneva, Central,
Provo, and Browntown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!
&&
LAT...LON 3427 9394 3426 9392 3419 9392 3418 9382
3401 9382 3401 9375 3398 9368 3365 9432
3376 9444 3400 9444 3433 9394
TIME...MOT...LOC 2239Z 230DEG 34KT 3404 9414
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
$$
16What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Apr 4, 3:22 PM CDT, 2 hours earlier.
Area forecast discussion, Apr 4, 3:22 PM CDT, 2 hours before
Area Forecast Discussion
National Weather Service Shreveport LA
322 PM CDT Fri Apr 4 2025
...New SHORT TERM, LONG TERM...
.SHORT TERM...
(This evening through Saturday Night)
Issued at 244 PM CDT Fri Apr 4 2025
Tornado Watch 113 has been issued through 9 PM tonight, taking in
a good majority of our CWA mostly in western and northern zones
while also adding a few more counties down across lower East TX
over the past hour following the initial watch issuance at 1 PM.
The current regional radar reflects why that decision was made as
thunderstorms have rapidly fired just west of our East TX counties
near Paris southward to Corsicana. These storms will continue to
move into an increasingly volatile environment very conducive for
additional strengthening with supercell structures already evident
at this early stage.
Farther east of the current severe convection, weak capping aloft
continues to inhibit additional development across our region attm
as indicated by our 18Z sounding. However, that is not likely to
last much longer as further cap erosion is expected mid to late
afternoon. Rapid destabilization is being aided by robust heating
at the sfc with decent breaks in the cloud cover east of the cold
front which remains just west of our region. The current batch of
severe and tornado warned storms are generally riding the axis of
instability along and just east of the boundary. Additional severe
storms are likely farther east over the next several hours within
our Tornado Watch area. Aside from the increasing concern of some
high-end and potentially long-track tornadoes, very large hail in
excess of 2 inches along with damaging wind gusts of 70 mph will
be possible with these supercell thunderstorms. This is especially
true within the Moderate Risk area covering much of NE TX, SE OK
and SW Arkansas.
The severe/tornado threat may extend even later into this evening
than the current 9 PM Tornado Watch expiration so cannot rule out
additional time extensions and/or new watch products altogether.
After midnight and into the pre-dawn hours on Saturday morning,
we should finally see a downward trend in convection. However,
that will be short-lived as additional forcing aloft will quickly
fill the void across TX as the upper-level trough ejects into West
TX around or shortly after daybreak. The trough ejection will help
to propel the cold front into our region with strong to severe
convection expected to become more widespread across the entire
region through the day on Saturday. All modes will continue to be
in play throughout the duration of the event late Saturday before
gradually diminishing from west to east through Saturday evening
and overnight into early Sunday morning. This also includes the
threat of heavy rainfall and flash flooding, especially within the
current Flood Watch area which runs through early Sunday morning.
Beyond that, our attention will turn to hydrologic response as we
still anticipate some river flooding across many of our northern
river basins in SE OK, SW AR and NE TX. In fact, some moderate to
possibly major flooding could occur within some of these basins
where the heaviest rainfall is expected over the next 24-36 hours.
/19/
&&
.LONG TERM...
(Sunday through next Thursday)
Issued at 244 PM CDT Fri Apr 4 2025
Even as the cold front pushes eastward toward the MS River by
sunrise Sunday morning, some lingering light convection will be
possible as the upper-level trough continues to lag behind the
front. However, this should eventually wrap up by the afternoon
with clouds lingering through the remainder of the day Sunday.
Post-frontal temperatures will drop off rapidly with afternoon
highs on Sunday generally ranging through the 50s to lower 60s.
In addition, expect breezy conditions with gusty NW winds in the
wake of the cold front. Suffice it say, this will be in stark
contrast to recent temperatures we have observed throughout this
week.
A dry and pleasant forecast will finally resume for next week,
albeit continued cool with below normal temperatures through at
least Wednesday morning. Overnight lows will range from the mid
30s to mid 40s from early to mid week while afternoon highs will
gradually moderate back into the 60s and lower 70s on Monday and
Tuesday. Beyond that, look for a warming trend to commence from
mid to late week with temperatures returning to near seasonal
averages with dry conditions expected through the remainder of
the week.
/19/
&&
.AVIATION...
(18Z TAFS)
Issued at 1243 PM CDT Fri Apr 4 2025
All sites have VFR/MVFR ceilings prevailing for the 18z TAFS.
Winds will be largely southerly and gusty ahead of this continued
stalled boundary. Storms should begin for our northwestern sites
within the next several hours, some of which will be severe. With
some of these severe storms, expect borderline IFR/LIFR ceilings
and dropping visibility on top of thunderstorm wind gusts. These
will continue through most of the day into the overnight hours
before reforming into another line on Saturday. Luckily, the line
will then begin propagating eastward Saturday afternoon and exit
the area Sunday morning.
/57/
&&
.SPOTTER INFORMATION STATEMENT...
Issued at 229 AM CDT Fri Apr 4 2025
Spotter activation will be needed today and this evening across
East TX, Southeast Oklahoma, Southwest AR, and Northwest LA for
the potential for severe thunderstorms and flash flooding.
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 73 80 52 58 / 70 100 70 20
MLU 74 84 55 62 / 20 90 100 20
DEQ 56 64 43 53 / 100 100 80 30
TXK 65 74 49 56 / 90 100 70 20
ELD 69 80 49 57 / 60 100 90 30
TYR 60 69 46 54 / 90 100 40 10
GGG 64 74 47 54 / 80 100 60 10
LFK 70 79 49 57 / 50 100 50 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Flood Watch through Sunday morning for ARZ050-051-059>061-
070>073.
LA...None.
OK...Flood Watch through Sunday morning for OKZ077.
TX...Flood Watch through Sunday morning for TXZ096-097-108>112.
&&
SHORT TERM...19
LONG TERM....19
AVIATION...57In the hours before
Local storm report, Apr 4, 4:30 PM CDT, 52 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
430 PM CDT Fri Apr 4 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0347 PM Tstm Wnd Dmg 3 SSW Clarksville 33.56N 95.07W
04/04/2025 Red River TX Law Enforcement
Report of a house destroyed on Farm to
Market Rd 909 from local sheriff.
&&
AECLocal storm report, Apr 4, 4:31 PM CDT, 51 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
431 PM CDT Fri Apr 4 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0411 PM Hail Lindale 32.51N 95.41W
04/04/2025 M1.00 Inch Smith TX Amateur Radio
Dime to quarter size hail reported by
Amateur Radio operator.
&&
20Special weather statement, Apr 4, 5:16 PM CDT, 6 minutes before
Special Weather Statement
National Weather Service Shreveport LA
516 PM CDT Fri Apr 4 2025
TXZ136-149-042300-
Cherokee TX-Smith TX-
516 PM CDT Fri Apr 4 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN SMITH AND
NORTHWESTERN CHEROKEE COUNTIES THROUGH 600 PM CDT...
At 516 PM CDT, Doppler radar was tracking a strong thunderstorm over
Reese, or 10 miles northwest of Jacksonville, moving northeast at 35
mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Teaselville, Mount Selman, Reese, Cuney, New Chapel Hill, Bullard,
Tyler, Whitehouse, Noonday, Arp, and Lake Palestine.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 900 PM CDT for northeastern
Texas.
&&
LAT...LON 3241 9531 3226 9504 3195 9539 3200 9545
3201 9543 3204 9544 3205 9542 3205 9543
3206 9544 3208 9542 3211 9545
TIME...MOT...LOC 2216Z 213DEG 29KT 3206 9540
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHLocal storm report, Apr 4, 5:17 PM CDT, 5 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
517 PM CDT Fri Apr 4 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0357 PM Flood 4 W Mineola 32.69N 95.54W
04/04/2025 Wood TX Public
Creek overflowing with water moving into
yard and basement near Mineola.
&&
MMLocal storm report, Apr 4, 5:20 PM CDT, 2 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
520 PM CDT Fri Apr 4 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM Flood 3 N Mount Vernon 33.22N 95.23W
04/04/2025 Franklin TX Public
Overflowing creeks near Mount Vernon.
&&
MMLocal storm report, Apr 4, 5:21 PM CDT, 1 minute before
Preliminary Local Storm Report
National Weather Service Shreveport LA
521 PM CDT Fri Apr 4 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0518 PM Hail 3 N Bettie 32.85N 94.95W
04/04/2025 M1.00 Inch Upshur TX Public
&&
MMThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 10:35 PM CDT | Special Weather Statement | SHV | Columbia, Lafayette | 55 min |
| Apr 4, 12:04 PM CDT | River Flood Warning | SHV | Little River | 26 hr |
| Apr 4, 4:24 PM CDT | Tornado Warning | SHV | Sevier | 66 min |
| Apr 4, 4:35 PM CDT | Tornado Warning | SHV | Little River, Sevier | 55 min |
| Apr 4, 5:17 PM CDT | Tornado Warning | SHV | Howard, Sevier | 58 min |
| Apr 4, 6:05 PM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Howard, Little River, Sevier | 55 min |
| Apr 4, 6:20 PM CDT | Tornado Warning | SHV | Hempstead, Howard | 25 min |
| Apr 4, 6:21 PM CDT | Severe Thunderstorm Warning | SHV | Little River, Miller | 39 min |
| Apr 4, 6:34 PM CDT | Severe Thunderstorm Warning | SHV | Lafayette, Miller | 41 min |
| Apr 4, 6:55 PM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Howard, Lafayette, Little River, Miller, Nevada | 65 min |
| Apr 4, 4:54 AM CDT | Special Weather Statement | SHV | McCurtain | 51 min |
| Apr 4, 3:20 PM CDT | Tornado Warning | SHV | McCurtain | 40 min |
| Apr 4, 3:27 PM CDT | Tornado Warning | SHV | McCurtain | 63 min |
| Apr 4, 4:00 PM CDT | Severe Thunderstorm Warning | SHV | McCurtain | 60 min |
| Apr 4, 4:16 PM CDT | Tornado Warning | SHV | McCurtain | 44 min |
| Apr 4, 6:42 PM CDT | Special Weather Statement | SHV | McCurtain | 63 min |
Nearby
Tornado Warnings in Arkansas, 2025Tornado Warnings in Oklahoma, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.